Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 48, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Dec 26, 2024, 3:50 PM CST for Harris County, Liberty County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2024, 3:50 PM CST (21:50 UTC)
- Expired
- Dec 26, 2024, 4:15 PM CST
- In force
- 25 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Harris County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 59 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 11:34 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Dec 26, 12:50 PM CST, 3 hours earlier.
Area forecast discussion, Dec 26, 12:50 PM CST, 3 hours before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1250 PM CST Thu Dec 26 2024
...New SHORT TERM, LONG TERM, MARINE...
.MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS TODAY...
Issued at 1210 PM CST Thu Dec 26 2024
A Tornado Watch has been issued for the entirety of SE Texas minus
Jackson and Matagorda Counties. This Watch will continue through 7
PM. Scattered thunderstorms continue this afternoon across the
area. Surface observations show dew points increasing to around
70F along and south of the I-10 corridor, suggesting that this
area now lies in the warm sector as a warm front lifts northward.
The environment remains very moist and unstable with steep mid-
level lapse rates, increasing MLCAPE (1500-2000 J/kg), and bulk
shear in excess of 45 kts. All of these parameters remain
favorable for all modes of severe weather this afternoon.
Will need to monitor the evolution of storms entering the area
from the west this afternoon as they enter the aforementioned
environment. SPC has upgraded the Houston and north to the Sabine
River to an Enhanced Risk (level 3 of 5) for severe weather with
the rest of SE Texas in a Slight Risk ( 2 of 5). Have multiple
ways to receive alerts and stay weather aware!
&&
.SHORT TERM...
(This evening through Friday Night)
Issued at 1245 PM CST Thu Dec 26 2024
The severe threat will diminish this evening as storms move
offshore and a drier and more stable atmosphere moves in from
behind. Locations along the coast could see some lingering showers
late Friday night as onshore winds allow for some moisture return.
Foggy conditions should develop overnight into Friday morning due
to light winds and low-level moisture. Temperatures will be around
50 to low 60s overnight tonight and Friday night. Friday's highs
will be in the upper 60s across the Brazos Valley and Piney Woods
and into the 70s elsewhere.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 1245 PM CST Thu Dec 26 2024
Before what is shaping up to be an extended period of cooler and
generally less active weather, we'll have one more round of showers
and storms moving through the area as another upper trough swings
into the Southern Plains. With onshore flow continuing to enhance
low-level moisture and a weak cold front extending from a low over
Oklahoma moving into the area, we should see scattered showers and
storms throughout the day on Saturday. Some strong storm development
could be on the cards again with SB instability reaching around 2000
J/kg ahead of the front and effective shear of around 30kt. For the
time being, we remain in a Marginal Risk area in the latest SPC
update (level 1/5)...something to keep an eye on in the coming days.
A less active period is on the cards following the passage of the
front late on Saturday/into early Sunday with conditions clearing
out behind the boundary. Initial CAA behind the front should be
fairly weak and mild conditions can be expected on Sunday and Monday
with highs in the 70s and lows generally in the 50s (near 60 along
the immediate coast). Global models still show the arrival of a
reinforcing cold frontal boundary on Tuesday which should bring with
it a push of much cooler and drier air that should push highs into
the upper 50s/low 60s and lows into the upper 30s/40s as we
approach the end of next week.
Cady
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1114 AM CST Thu Dec 26 2024
Messy aviation forecast for today. Terminals in the vicinity of
the metro currently at LIFR conditions with a mixture of MVFR/VFR
elsewhere. Will see this trend continue through the afternoon
hours as coverage for thunderstorms increases across SE Texas.
Gusty winds, hail, tornadoes, and heavy downpours all possible
with these storms. The timing of the greatest threat for severe
weather will be during the afternoon hours. Once the front moves
through this evening, expect winds to become NWerly with VFR CIGs.
Fog expected to develop overnight into Friday morning and bring
VSBYs (and CIGs) down to IFR/LIFR levels. Gradual improvement to
VFR expected by afternoon hours Friday.
&&
.MARINE...
Issued at 1245 PM CST Thu Dec 26 2024
Strong thunderstorms remain a possibility through this evening as a
cold front looks to push into the coastal waters after sunset.
Storms along and ahead of this front may produce strong wind gusts
and potentially waterspouts. Activity will diminish heading into
tomorrow. Another cold frontal boundary looks to approach on
Saturday which should bring showers and storms with a shift to
offshore winds that could approach caution thresholds. A stronger
frontal boundary arrives on Tuesday, bringing a push of cooler and
drier air along with stronger offshore winds. A Small Craft Advisory
will likely be needed in the wake of this frontal boundary.
Cady
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 72 50 70 53 / 80 10 0 10
Houston (IAH) 74 57 72 60 / 90 60 10 20
Galveston (GLS) 70 62 69 63 / 60 60 10 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Should Exercise Caution until 8 PM CST this evening
for GMZ330-335.
Small Craft Should Exercise Caution until midnight CST tonight
for GMZ350-355-370-375.
&&
SHORT TERM...Adams
LONG TERM....Cady
AVIATION...Adams
MARINE...CadyIn the hours before
Special weather statement, Dec 26, 2:59 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
259 PM CST Thu Dec 26 2024
TXZ199-200-213-262130-
Northern Liberty TX-Inland Harris TX-Montgomery TX-
259 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MONTGOMERY...WEST
CENTRAL LIBERTY AND NORTHERN HARRIS COUNTIES THROUGH 330 PM CST...
At 259 PM CST, Doppler radar was tracking a strong thunderstorm near
Woodbranch, or 10 miles north of Kingwood, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cleveland, Splendora, Patton Village, Roman Forest, Woodbranch, Plum
Grove, North Cleveland, Porter Heights, New Caney, and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3009 9533 3024 9540 3038 9507 3014 9494
TIME...MOT...LOC 2059Z 249DEG 25KT 3019 9525
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CadySpecial weather statement, Dec 26, 3:07 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
307 PM CST Thu Dec 26 2024
TXZ213-262130-
Inland Harris TX-
307 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARRIS COUNTY THROUGH
330 PM CST...
At 307 PM CST, Doppler radar was tracking a strong thunderstorm over
Greater Uptown, or over Hunters Creek Village, moving northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bellaire, West University Place, Hunters Creek Village, Bunker Hill
Village, Piney Point Village, Downtown Houston, Northside /
Northline, Greenway / Upper Kirby Area, Greater Greenspoint, Greater
Heights, Neartown / Montrose, Near Northside Houston, Greater Fifth
Ward, Aldine, Memorial Park, Fourth Ward, Spring Valley, Afton Oaks /
River Oaks Area, Midtown Houston, and University Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 2968 9548 2974 9558 2999 9539 2987 9516
TIME...MOT...LOC 2107Z 223DEG 32KT 2975 9549
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CadySpecial weather statement, Dec 26, 3:11 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
311 PM CST Thu Dec 26 2024
TXZ213-227-237-313-262145-
Inland Brazoria TX-Coastal Harris TX-Inland Harris TX-Fort Bend TX-
311 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL FORT BEND...NORTH
CENTRAL BRAZORIA AND SOUTH CENTRAL HARRIS COUNTIES THROUGH 345 PM
CST...
At 310 PM CST, Doppler radar was tracking a strong thunderstorm near
Iowa Colony, or 7 miles south of Fresno, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pearland, Manvel, Greater Hobby Area, University Place, Astrodome
Area, Fresno, South Belt / Ellington, Macgregor, Neartown / Montrose,
Arcola, Brookside Village, Iowa Colony, Golfcrest / Bellfort /
Reveille, South Park, Minnetex, Greater Ost / South Union, South
Acres / Crestmont Park, Sunnyside, Medical Center Area, and Hobby
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 2937 9549 2941 9554 2974 9540 2960 9519
TIME...MOT...LOC 2110Z 216DEG 37KT 2943 9548
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdamsSpecial weather statement, Dec 26, 3:39 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
339 PM CST Thu Dec 26 2024
TXZ213-262215-
Inland Harris TX-
339 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARRIS COUNTY THROUGH
415 PM CST...
At 339 PM CST, Doppler radar was tracking a strong thunderstorm over
Sharpstown, or near Piney Point Village, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bellaire, West University Place, Hunters Creek Village, Bunker Hill
Village, Piney Point Village, Midtown Houston, Downtown Houston,
Northside / Northline, Greenway / Upper Kirby Area, Second Ward,
Greater Heights, Neartown / Montrose, Near Northside Houston, Greater
Fifth Ward, Memorial Park, Fourth Ward, University Place, Spring
Valley, Afton Oaks / River Oaks Area, and Greater Third Ward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 2965 9556 2970 9562 2991 9541 2979 9522
TIME...MOT...LOC 2139Z 229DEG 29KT 2970 9554
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CadySpecial weather statement, Dec 26, 3:39 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
339 PM CST Thu Dec 26 2024
TXZ213-237-313-262215-
Inland Brazoria TX-Coastal Harris TX-Inland Harris TX-
339 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BRAZORIA AND
SOUTHEASTERN HARRIS COUNTIES THROUGH 415 PM CST...
At 339 PM CST, Doppler radar was tracking a strong thunderstorm over
Greater Hobby Area, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pasadena, northern Pearland, western Baytown, Deer Park, South
Houston, Galena Park, Jacinto City, Cloverleaf, Greater Hobby Area,
Channelview, northwestern South Belt / Ellington, Brookside Village,
Golfcrest / Bellfort / Reveille, Edgebrook Area, Park Place,
Meadowbrook / Allendale, Northshore, Houston Ship Channel, San
Jacinto State Park, and Hobby Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 2956 9530 2959 9534 2986 9518 2974 9499
TIME...MOT...LOC 2139Z 221DEG 33KT 2961 9529
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AdamsSpecial weather statement, Dec 26, 3:43 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
343 PM CST Thu Dec 26 2024
TXZ178-179-200-262215-
San Jacinto TX-Northern Liberty TX-Polk TX-
343 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SAN JACINTO...
NORTHWESTERN LIBERTY AND SOUTH CENTRAL POLK COUNTIES THROUGH 415 PM
CST...
At 343 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Dayton Lakes, or 11 miles southeast of Cleveland,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moss Hill, Romayor, Tarkington Prairie, Segno, and Rye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3049 9473 3022 9464 3013 9497 3023 9505
3064 9474 3049 9461
TIME...MOT...LOC 2143Z 236DEG 31KT 3027 9491
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AdamsThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 4:24 AM CST | Marine Dense Fog Advisory | HGX | 6 hr | |
| Dec 26, 7:42 AM CST | Special Marine Warning | HGX | 48 min | |
| Dec 26, 8:30 AM CST | Special Marine Warning | HGX | 30 min | |
| Dec 26, 9:10 AM CST | Special Marine Warning | HGX | 20 min | |
| Dec 26, 10:30 AM CST | Special Weather Statement | HGX | Madison | 30 min |
| Dec 26, 12:27 PM CST | Special Weather Statement | HGX | Jackson | 33 min |
| Dec 26, 12:39 PM CST | Special Weather Statement | HGX | Houston | 36 min |
| Dec 26, 12:44 PM CST | Special Weather Statement | HGX | Waller | 31 min |
| Dec 26, 12:51 PM CST | Special Weather Statement | HGX | Austin | 24 min |
| Dec 26, 12:54 PM CST | Special Weather Statement | HGX | Polk | 21 min |
| Dec 26, 1:24 PM CST | Special Weather Statement | HGX | Waller | 36 min |
| Dec 26, 1:55 PM CST | Special Weather Statement | HGX | Montgomery | 35 min |
| Dec 26, 2:01 PM CST | Special Weather Statement | HGX | Montgomery | 29 min |
| Dec 26, 2:09 PM CST | Special Weather Statement | HGX | Wharton | 36 min |
| Dec 26, 2:15 PM CST | Tornado Warning | HGX | Wharton | 17 min |
| Dec 26, 2:29 PM CST | Special Weather Statement | HGX | San Jacinto | 31 min |
| Dec 26, 2:30 PM CST | Special Weather Statement | HGX | Montgomery | 30 min |
| Dec 26, 2:59 PM CST | Special Weather Statement | HGX | Liberty | 31 min |
| Dec 26, 3:07 PM CST | Special Weather Statement | HGX | Harris | 23 min |
| Dec 26, 3:11 PM CST | Special Weather Statement | HGX | Harris | 34 min |
| Dec 26, 3:31 PM CST | Areal Flood Advisory | HGX | Montgomery | 3 hr |
| Dec 26, 3:39 PM CST | Special Weather Statement | HGX | Harris | 36 min |
| Dec 26, 3:39 PM CST | Special Weather Statement | HGX | Harris | 36 min |
| Dec 26, 3:43 PM CST | Special Marine Warning | HGX | 32 min | |
| Dec 26, 3:43 PM CST | Special Weather Statement | HGX | Liberty | 32 min |
| Dec 26, 3:45 PM CST | Tornado Warning | HGX | Liberty, Polk, San Jacinto | 30 min |
| Dec 26, 4:03 PM CST | Severe Thunderstorm Warning | HGX | Harris, Liberty | 27 min |
| Dec 26, 4:11 PM CST | Tornado Warning | HGX | Liberty | 34 min |
| Dec 26, 4:13 PM CST | Severe Thunderstorm Warning | HGX | Harris | 32 min |
| Dec 26, 4:35 PM CST | Tornado Warning | HGX | Liberty | 25 min |
| Dec 26, 4:56 PM CST | Tornado Warning | HGX | Liberty | 19 min |
| Dec 26, 5:02 PM CST | Tornado Warning | HGX | Liberty | 28 min |
| Dec 26, 5:09 PM CST | Areal Flood Advisory | HGX | Harris | 3 hr |
| Dec 26, 5:09 PM CST | Special Weather Statement | HGX | Liberty | 36 min |
| Dec 26, 5:13 PM CST | Special Weather Statement | HGX | Brazoria, Matagorda | 32 min |
| Dec 26, 5:20 PM CST | Severe Thunderstorm Warning | HGX | Chambers, Harris, Liberty | 25 min |
| Dec 26, 5:33 PM CST | Special Marine Warning | HGX | 117 min | |
| Dec 26, 5:43 PM CST | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 47 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.